Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 60, NWS Charleston, SC

June 17, 2013Bulloch County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 17, 2013, 2:50 PM EDT for Bulloch County, Screven County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 2:50 PM EDT (18:50 UTC)
Expired
Jun 17, 2013, 3:45 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WUUS52 KCHS 171850
SVRCHS
GAC031-251-171945-
/O.NEW.KCHS.SV.W.0060.130617T1850Z-130617T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 345 PM EDT

* AT 250 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR ROCKY
  FORD...MOVING NORTHEAST AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ROCKY FORD...DOVER...WOODCLIFF...CAPTOLO...ALTMAN...SYLVANIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3265 8184 3267 8187 3272 8185 3300 8161
      3265 8139 3264 8142 3260 8139 3255 8186
      3264 8189
TIME...MOT...LOC 1850Z 236DEG 14KT 3262 8184

$$
3 follow-up statements
555 
WWUS52 KCHS 171904
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT MON JUN 17 2013

GAC031-171914-
/O.CAN.KCHS.SV.W.0060.000000T0000Z-130617T1945Z/
BULLOCH GA-
304 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BULLOCH COUNTY HAS
BEEN CANCELLED...

LAT...LON 3300 8161 3266 8140 3265 8140 3264 8142
      3263 8142 3260 8139 3265 8180 3267 8187
TIME...MOT...LOC 1904Z 233DEG 16KT 3269 8176

$$

GAC251-171945-
/O.CON.KCHS.SV.W.0060.000000T0000Z-130617T1945Z/
SCREVEN GA-
304 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR PORTIONS OF SCREVEN COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR PARKERS...MOVING NORTHEAST AT 20
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...HILLTONIA...HUNTERS...MILLHAVEN...ROCKY FORD...SYLVANIA AND
WOODCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3300 8161 3266 8140 3265 8140 3264 8142
      3263 8142 3260 8139 3265 8180 3267 8187
TIME...MOT...LOC 1904Z 233DEG 16KT 3269 8176

$$
148 
WWUS52 KCHS 171922
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT MON JUN 17 2013

GAC251-171945-
/O.CON.KCHS.SV.W.0060.000000T0000Z-130617T1945Z/
SCREVEN GA-
322 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR PORTIONS OF SCREVEN COUNTY...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR GOLOID...MOVING NORTHEAST AT 20
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
HILLTONIA...HUNTERS...MILLHAVEN...SYLVANIA AND WOODCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3300 8161 3265 8141 3265 8140 3264 8142
      3263 8142 3260 8139 3265 8176 3276 8180
TIME...MOT...LOC 1922Z 233DEG 16KT 3269 8166

$$
525 
WWUS52 KCHS 171938
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT MON JUN 17 2013

GAC251-171947-
/O.EXP.KCHS.SV.W.0060.000000T0000Z-130617T1945Z/
SCREVEN GA-
338 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN COUNTY
WILL EXPIRE AT 345 PM EDT...

AT 337 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND 
LIGHTNING STRIKES...GUSTY WINDS AND VERY HEAVY RAIN. THE SAFEST 
COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3300 8161 3265 8141 3265 8140 3264 8142
      3263 8142 3260 8139 3265 8176 3276 8180
TIME...MOT...LOC 1937Z 233DEG 16KT 3273 8160

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:35 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 17, 1:35 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
135 PM EDT MON JUN 17 2013

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO RETREAT FARTHER INTO THE ATLANTIC
EARLY THIS WEEK. A COLD FRONT WILL APPROACH FROM THE NORTHWEST
TUESDAY...THEN SLOWLY PROGRESS THROUGH THE AREA WEDNESDAY AND
THURSDAY. HIGH PRESSURE WILL BUILD FROM THE NORTH INTO NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF EARLY AFTERNOON...ISOLATED SHOWERS INLAND WERE GAINING A BIT
MORE COVERAGE AND INTENSITY...ALTHOUGH NO LIGHTNING HAS BEEN
DETECTED YET. EXPECT COVERAGE OF SHOWERS TO CONTINUE TO INCREASE
ALONG WITH INSTABILITY WITH BOUNDARIES FROM THE SEA
BREEZE...DIFFERENTIAL HEATING AND CONVECTIVE OUTFLOWS HELPING TO
INCREASE/SUSTAIN NUMEROUS SHOWERS AND STORMS BY LATE AFTERNOON.
SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL
BUT THE RELATIVELY WEAK DEEP SHEAR AND INCREASING DEEP MOISTURE
SHOULD PREVENT MUCH IN THE WAY OF SEVERE WEATHER. HEAVY RAINFALL
AND LOCALIZED FLOODING MAY BE THE BIGGER IMPACT. HIGHS LOOK TO BE
IN THE MID TO UPPER 80S AWAY FROM THE IMMEDIATE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...SHOWER/TSTMS ACTIVITY WILL GRADUALLY WIND DOWN AS
INSTABILITY WANES WITH THE LOSS OF INSOLATION AND THE ATMOSPHERE
IS STEADILY OVERTURNED. THERE ARE SOME INDICATIONS THAT
CONVECTION COULD CLUSTER ALONG/NEAR THE ALTAMAHA RIVER EARLY THIS
EVENING AS THE GULF SEA BREEZE MAKES A RUN FOR THE FAR SOUTHERN
ZONES...BUT IT IS UNCLEAR WHETHER THE GULF SEA BREEZE WILL MAKE
IT THIS FAR NORTH. THIS WILL HAVE TO THE WATCHED CAREFULLY. WILL
CARRY 40-60 PERCENT POPS EARLY THIS EVENING...DIMINISHING TO 20-30
PERCENT FORTH OVERNIGHT HOURS. LOWS WILL RANGE FROM AROUND 70 WELL
INLAND TO THE MID 70S AT THE COAST.

TUESDAY...A PROGRESSIVE NEARLY ZONAL PATTERN ALOFT WILL ALLOW A
SERIES OF WEAK SHORTWAVES TO CONTINUALLY MOVE THROUGH THE SOUTHEAST
STATES EARLY IN THE WEEK. AT THE SURFACE...A WAVE OF LOW PRESSURE
WILL DEVELOP ALONG A COLD FRONT STRETCHING FROM APPROXIMATELY
UPSTATE SOUTH CAROLINA THROUGH COASTAL NORTH CAROLINA. THE
COMBINATION OF UPPER LEVEL ENERGY AND DEEP LAYER MOISTURE...ALONG
WITH FRONTAL CONVERGENCE...WILL SUPPORT INCREASING CONVECTIVE
COVERAGE BY TUESDAY AFTERNOON. THE BEST POTENTIAL FOR THUNDERSTORM
ACTIVITY WILL BE ALONG THE FAR INLAND TIER COUNTIES CLOSEST TO THE
LINGERING FRONT...YET SOLID DEEP WESTERLY FLOW SHOULD STILL PUSH
UPSTREAM CONVECTION TOWARD THE COAST. WILL THUS ADVERTISE
THUNDERSTORM CHANCES RANGING FROM 50 TO 60 PERCENT INLAND TO 40
PERCENT CLOSER TO THE COAST DURING THE DAYTIME HOURS. IF THE
CENTER OF THE MAIN SURFACE WAVE SLIPS TOWARD THE OUTER BANKS OF
NORTH CAROLINA LATE TUESDAY NIGHT...THEN SHOWER/THUNDERSTORM
COVERAGE WILL DECREASE FROM SOUTH TO NORTH AFTER MIDNIGHT.
SUFFICIENT SYNOPTIC SCALE FORCING WILL STILL MAINTAIN CHANCES IN
THE 20 PERCENT RANGE SOUTHEAST GEORGIA TO THE 30 TO 40 PERCENT
RANGE CHARLESTON TRI COUNTY REGION TOWARD THE PRE DAWN HOURS. HIGH
TEMPERATURES WILL REACH THE UPPER 80S TO AROUND 90 DEGREES AWAY
FROM THE LOCALLY COOLER COASTLINE.

WEDNESDAY...CONVECTIVE COVERAGE WILL SURGE AGAIN AFTER
DAYBREAK...AS THE AMPLIFYING SHORTWAVE TROUGH MOVING OVER THE EAST
COAST PULLS THE FRONT DIRECTLY INTO THE FORECAST AREA DURING THE
AFTERNOON HOURS. HAVE INDICATED HIGHEST THUNDERSTORM POTENTIAL OF
THE PERIOD ON WEDNESDAY...WITH LIKELY POPS FOR THE MAJORITY OF
THE ZONES AWAY FROM THE COASTLINE. THE AXIS OF THE LOW PRESSURE
WAVE WILL SHIFT INTO THE MARINE ZONES WITH THE MAIN SHORTWAVE
OVERNIGHT...PULLING DEEPEST MOISTURE AND ASSOCIATED CONVECTIVE
ACTIVITY TOWARD THE EASTERN HALF OF THE FORECAST AREA AND THE
COASTAL WATERS. HIGH TEMPERATURES ON WEDNESDAY WILL BE A BIT
TRICKY...ESPECIALLY ACROSS NORTHERN AREAS THAT COULD END UP ON THE
COOL SIDE OF THE DESCENDING FRONT. WILL INDICATE MID TO UPPER 80S
NORTHERN MOST ZONES AND UPPER 80S TO AROUND 90 FARTHER SOUTH.

THURSDAY...THE WEAK COLD FRONT WILL CONTINUE TO SLIP SOUTH THROUGH
THE FORECAST AREA EARLY IN THE DAY...BEFORE STALLING ALONG THE
SOUTHERN PERIPHERY AS IT BECOMES MORE PARALLEL TO FLOW ALOFT.
THERE IS SOME DISAGREEMENT BETWEEN THE GFS AND ECMWF MODEL
SOLUTIONS REGARDING PRECIPITATION COVERAGE...A RESULT OF THE GFS
MAINTAINING A MORE PROMINENT UPPER TROUGH OVER THE SOUTHEAST
STATES. HAVE OPTED TO MAINTAIN SOLID THUNDERSTORM CHANCES ACROSS
THE AREA FOR THE AFTERNOON PERIOD...INDICATING SLIGHTLY HIGHER
POTENTIAL ACROSS THE SOUTHERN SECTIONS CLOSEST TO THE STALLED
BOUNDARY. HIGH TEMPERATURES COULD ONCE AGAIN REFLECT A SLIGHT
NORTHEAST/SOUTHWEST GRADIENT...WITH SUBTLE COOLER CONDITIONS IN
THE MID TO UPPER 80S CHARLESTON TRI COUNTY REGION COMPARED TO
AROUND 90 DEGREES FARTHER SOUTH NEAR THE ALTAMAHA RIVER.

OVERALL SEVERE POTENTIAL LOOKS LOW THROUGH THE PERIOD...AS THE
STRONGEST SYNOPTIC FORCING AND WIND FIELDS REMAIN NORTH OF THE
FORECAST AREA. HOWEVER...AS IS TYPICAL THIS TIME OF YEAR...AN
ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE WHERE BOUNDARY
INTERACTIONS OCCUR AND ENHANCE UPDRAFT STRENGTH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE CENTER OF UPPER LEVEL RIDGING WILL REMAIN WEST OF THE
REGION...ALLOWING THE PATTERN ALOFT FOR THE SOUTHEAST STATES TO
BE SOMEWHAT WEAK AND PROGRESSIVE THROUGH MUCH OF THE EXTENDED
PERIOD. THE LINGERING FRONT NEAR THE SOUTHERN PERIPHERY OF THE
FORECAST AREA LOOKS TO REMAIN GENERALLY IN PLACE...EVENTUALLY
TRANSITIONING INTO A COASTAL FRONT/COASTAL TROUGH FEATURE AS HIGH
PRESSURE BUILDS FROM THE NORTH. MEDIUM RANGE MODEL SOLUTIONS STILL
DIVERGE ON DETAILS FOR THE LATE WEEK AND WEEKEND PERIOD...AND HAVE
DECIDED TO MAINTAIN A RATHER GENERIC 30 PERCENT POP DURING THE
DAYTIME HOURS FRIDAY THROUGH AT LEAST SUNDAY. IF THE COASTAL
TROUGH PATTERN DOES INDEED TAKE SHAPE...THEN EXPECT BEST
CONVECTIVE COVERAGE TO TRANSITION OFFSHORE EACH NIGHT. HIGH
TEMPERATURES WILL VARY LITTLE EACH AFTERNOON...REACHING THE UPPER
80S TO AROUND 90 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
GENERALLY VFR. RISK FOR SHOWERS/TSTMS WILL INCREASE THIS AFTERNOON
INTO EARLY EVENING AS DEEP MOISTURE MOVE INTO THE AREA IN
ASSOCIATION WITH UPPER-LEVEL SHORTWAVE ENERGY AND SEVERAL
LOW-LEVEL BOUNDARIES INCLUDING THE SEA BREEZE...DIFFERENTIAL
HEATING AND CONVECTIVE OUTFLOWS. MAINTAINED THE TEMPO GROUP FOR
TSRA AT KCHS AS SHRA ARE ALREADY DEVELOPING IN THE VICINITY.
AMENDMENTS WILL MOST CERTAINLY BE NEEDED THROUGHOUT THE REST OF
THE AFTERNOON...ESPECIALLY AT KSAV...AS MESOSCALE AND SHORT-TERM
RADAR TRENDS BECOME MORE APPARENT. THERE WILL BE AT LEAST A SMALL
RISK FOR SHRA/TSRA THE REST OF THE TAF PERIOD BEYOND THIS
EVENING...ESPECIALLY AT KCHS WHERE DEEPER MOISTURE IS
EXPECTED...BUT CONFIDENCE IS TOO LOW TO MENTION ATTM.

EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS MONDAY NIGHT
THROUGH THURSDAY IN ASSOCIATION WITH SCATTERED TO NUMEROUS
SHRA/TSRA.

&&

.MARINE...
TODAY...SOUTHERLY WIND REGIME WILL PERSIST WITH WINDS GENERALLY 10
KT OR LESS...POSSIBLY CLOSER TO 15 KT ALONG THE COAST WITH THE SEA
BREEZE...AND SEAS 2-4 FT...HIGHEST E.

TONIGHT...WINDS WILL INCREASE SLIGHTLY AHEAD OF AN APPROACHING
COLD FRONT. SPEEDS COULD REACH AS HIGH AS 15-20 KT AT TIMES WITH
SEAS 2-4 FT. SMALL CRAFT ADVISORY CONDITIONS ARE UNLIKELY AT THIS
TIME.

TUESDAY THROUGH FRIDAY...THE MARINE ZONES WILL BECOME SITUATED
BETWEEN AN APPROACHING COLD FRONT/SURFACE TROUGH INLAND AND
RETREATING HIGH PRESSURE TO THE EAST EARLY THIS WEEK. SOUTHERLY
FLOW WILL SURGE SLIGHTLY BY WEDNESDAY AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN THE TWO FEATURES...SUPPORTING A BRIEF PERIOD OF
15 TO 20 KT WINDS AND SEAS UP TO 5 FT BEYOND 20 NM. EXPECT WIND
DIRECTIONS TO VEER WEST/NORTHWEST AS THE FRONT STEADILY SLIPS INTO
THE FORECAST AREA THURSDAY...AS SPEEDS DIMINISH A BIT WITHIN A
WEAKENING PRESSURE GRADIENT. NUMERICAL MODEL SOLUTIONS DIFFER
REGARDING THE PRECISE LOCATION OF THE STALLING FRONT BY LATE
WEEK...AND WILL LEAN TOWARD PERSISTENCE IN INDICATING A GENERAL
EAST/NORTHEAST FLOW FOR THURSDAY AND FRIDAY. WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW ADVISORY CONDITIONS THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...ST/WMS
LONG TERM...WMS
AVIATION...RJB/WMS
MARINE...ST/WMS
Hazardous weather outlook, Jun 17, 2:48 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
248 AM EDT MON JUN 17 2013

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-
180700-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
248 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO IMPACT MUCH OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA TODAY. ONE OR TWO SEVERE
THUNDERSTORMS COULD DEVELOP AND POSE A RISK FOR LOCALIZED DAMAGING
WINDS THIS AFTERNOON...HOWEVER WIDESPREAD SEVERE WEATHER SEEMS
UNLIKELY AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-352-354-374-180700-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
248 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 2:09 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT MON JUN 17 2013

SCZ042-043-171900-
HAMPTON-INLAND COLLETON-
209 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 300 PM EDT...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CAMP BRANCH...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAMP BRANCH...CUMMINGS...ISLANDTON...BELLS CROSSROADS...WALTERBORO...
STOKES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3305 8067 3274 8064 3275 8107 3291 8110
TIME...MOT...LOC 1809Z 260DEG 13KT 3284 8097
Special weather statement, Jun 17, 2:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT MON JUN 17 2013

GAZ088-SCZ040-171915-
ALLENDALE-SCREVEN-
243 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 315 PM EDT...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTHWEST OF MILBURY...MOVING NORTHEAST
AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA...MILLHAVEN...BURTONS FERRY LANDING...MILBURY...BARTON...
ALLENDALE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3304 8156 3305 8156 3315 8150 3311 8136
      3311 8130 3298 8117 3294 8124 3291 8124
      3289 8127 3288 8128 3273 8148 3290 8169
TIME...MOT...LOC 1843Z 227DEG 13KT 3286 8147

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:28 PM EDTSpecial Weather StatementCHSBulloch32 min
Jun 17, 4:48 PM EDTSpecial Weather StatementCHSEffingham27 min
Jun 17, 5:14 PM EDTSpecial Weather StatementCHSEffingham31 min
Jun 17, 5:57 PM EDTSpecial Weather StatementCHSBryan63 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.